Buspar and My Already Spotty Memory


I found out over the weekend that buspar, the anti-anxiety medicine that I take causes memory problems.  Great.  It’s not like I don’t struggle with my memory anyway.  Lately, I have been forgetting things.  Forgetting conversations took place.  And not just flat out forgetting.  I’ve been misremembering things, too.

Jay has been telling me lately that I must not respect him or listen to what he says.  We will have a conversation, and shortly after I have forgotten it.  Not always.  Not every time.  Not every word.  But I forget enough conversations and partial conversations to make things difficult.

Jay and I had a pretty nasty fight in the middle of the night over the weekend.  I didn’t think I was doing anything wrong.  In fact, I was pretty sure I was doing exactly what Jay had requested of me.  I couldn’t understand why he was angry.  He reminded me of a conversation we had had, and I realized that I had misremembered what he said.  That’s when he started saying that he must not matter enough for me to listen to what he says.

He calmed down and I went to sleep.  He woke me up early in the morning to tell me he had been doing some research.  Turns out buspar causes memory problems.  No, not just memory LOSS, but memory PROBLEMS.  I take this to mean exactly what I have been experiencing:  Not being able to remember things unless reminded, not being able to remember things even WHEN reminded (like a blank spot in my memory), and remembering things incorrectly.

I’m glad that Jay took the time to do a little research.  When he woke me up, he had totally backed off of everything he was angry about.  I can’t really be blamed if the medicine is making my brain swiss cheese.

I guess this is one more thing that I will need to work to overcome.  As it is, I have to write down everything I need to do at work or I will forget.  I’m going to have a hard time writing down everything Jay says, though.  Maybe I should start walking around with a tape recorder…LMCAO

Advertisements
Categories: Borderline Personality Disorder, BPD, Marriage, Medication, Mental Illness | Tags: , , | 5 Comments

Post navigation

5 thoughts on “Buspar and My Already Spotty Memory

  1. I don’t even want to imagine what that’d be like.
    Prayers to you both.

    And if you get a recorder, get one that has several hours of free record time and a really good, rechargeable battery.

    …’cause I’m guessing that Big John tends to be rather loquacious…
    😉

    • Gee, what would make you say that? Could it be the loooong, rambling blogs? Or the fact that he shots off five of them sometimes in one day? LOL too funny

  2. Pingback: Living Without Buspar « Struggling with BPD

  3. Hello There. I found your blog using msn. This is a very werll written article.
    I’ll make sure to bookmark it and come back to
    read more of your useful information. Thanks for the post.

    I will definitely comeback.

  4. Lora

    I just read your situation and I am rather relieved to have found your post. For the last few months, my memory has became so spotty and messed up that I had began to fear that I was developing dementia. I am a 39 year old, married mother of two teenage daughters and I was very concerned about this. I can’t remember hardly anything. I am a school teacher and I often times can’t remember what our lesson was about yesterday without writing these things down. Forget about going in to the grocery store without a list pre-made. I had really began to feel like I was losing my mind. Then I began to think about my medicine. It was roughly 5-6 months ago that my Dr. added buspirone to my daily two doses of Effexor. As I drove to work today, I began to try to remember when my memory problems began and ironically, I couldn’t remember when. I know this sounds silly, but if you ask me how long I have been taking Buspirone, my memory is so poor now, I may remember taking it 5 months, but who knows, I could have been on it for a year or so now.
    I am relieved to find out that this drug could be causing my memory problems. I am going to contact my Dr. to find out more.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

Create a free website or blog at WordPress.com.

%d bloggers like this: